Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV medication
Mar 3, 2006

I have been recently diagnosed as HIV + and the medical facility that is treating me (HIV Specific) is choosing to keep me off meds at this time. The recent belief (so I've been told) is not to introduce medication until the T Cell count dips belos 300 - which for me may be 6 or 7 years (losing approx 80 per year). The belief is that introduction of medication too early can cause the virus to mutate causing a need for additionally stronger meds to achieve the same goal and that those stronger meds can also have a detrimental effect on internal organs. I am monitored 2X a month...what is your opinion.

Response from Dr. Henry

Your HIV management seems quite reasonable particularly if you are seeing an HIV specialist you have confidence in who knows all of the details of your situation. In the US the CD4 threshold for starting HIV medication is < 350 which is a level I am confortable with for most patients. KH



Previous
Not a question - Just Alot of Gratitude
Next
Radically decreasing CD4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement